Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
HT990332

Glimeperide.

Recommended Posts

HT990332

Hi. I got diagnosed with type 2 diabetes on december 24, 2010 (on christmas eve). I started with 1000mg metformin but the doctor later increased it to 2000mg added two 50mg sitagliptin pills and I lived on 90 to 140 for all those years.

This worked perfectly two months ago when I turned 37 and I started spiking up to 290s. I didn't have any diet change but I was faced with a stressful real life family situation.

The doctor switched the sitagliptin pills to a single 1mg of glimeperide a day and from regular metformin to the XR variant which seemed to get it down from 290s to 160s. He claimed that my body no longer responded to sitagliptin. I asked if something similar may happen with glimeperide in the future. He replied "we will do additional tests if that happen and prescribe another medication that better fits my body".

My question is: Has anyone been taking glimeperide for long years? Did it eventually lose its effect? Were there any side effects? I heard it causes unexplainable weight gain.

Thank you.

Edited by HT990332

Share this post


Link to post
Share on other sites
adiantum

Hello, Others who are taking meds will be online soon , I just wanted to  welcome you  to the forum.

 

I was diagnosed 11 years ago  this christmas, so can relate to that timing.

I found this forum that same day & that was the best thing I could've done.

The diet everyone was discussing was one which I could accept &  sustain my entire life.

My doctor didnt prescribe any meds for me & gave me 3 months to address my diet to see if that worked.

It did.. I went from 11 to 6.6 in the first 3 months & have gone  around 6.1 to 6.3 ever since.

At one stage I did increase my carb intake & asked to try metformin, but was alergic to it & I was wheezing better then Darth Vader.

 

Do look at you diet, it is better to control the D then stressing when meds arnt doing enough.

Youve not mentioned your food intake but if its a diet recommended by ADA , then it's not a good diet & to my mind, its a dangerous diet to follow.

Many here including me follow a low carb / high fat diet with  exercise . The exercise keeps that blood flowing freely .

 

Share this post


Link to post
Share on other sites
meyery2k

Welcome!  I am sure someone that uses that medication can answer your question. ~ Mike

 

Check us out and I hope you stick around.

 

Mike

Share this post


Link to post
Share on other sites
dowling gram

Hi:

I too have never used that Med. One thing I've learned in my 5+ years journey with Diabetes is that  a low carb high fat diet does more to lower your blood glucose than any medication. Keeping a low carb diet does require some learning on your part and it does require preparing your own food because prepared food is full of hidden carbs. It also requires testing to see what food effects your blood glucose but once you get it right it is sustainable over the long term. I've found that there is an alternative that will allow me to eat most of the food I like. There are plenty of on line recipes and some in our recipe section. Look at the keto diet if you want a jumping off point and a bit of help getting started.

 

Set some goals and see if you can meet them. You didn't become diabetic over night and it may take a while to get things right but I'll bet if you stick with it you can get by with just the Metforman and have lower numbers. The alternative is that you'll go from one med to another and still have higher numbers and maybe end up with diabetes complications. The choice is yours but we'll be here to help in any way we can. We've all walked your road.

 

Do stick around and do some reading and ask any questions you have. Someone is sure to answer.

Share this post


Link to post
Share on other sites
stevenal

Glimepiride is a sulfonylurea drug that works by stimulating the pancreas to release insulin. I think you are right to worry about what happens when it stops working, since many of us think there may be such a thing as pancreatic burnout from overworking it. As others have said above, many of us have chosen a way of eating that requires less insulin to keep blood glucose under control.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.